Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 1, 2021Wayne County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 1, 2021, 3:43 AM CDT for Wayne County, Tennessee. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 1, 2021, 3:43 AM CDT (08:43 UTC)
Expired
Aug 1, 2021, 4:30 AM CDT
In force
47 min
Issued by
NWS Nashville, TN

County Wayne County, TN

The radar

The Columbus AFB radar (KGWX), 158 km from the middle of the area, began a volume at 08:45 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 8.7 hours before the alert went out and 154 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-08-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1106 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-08-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1106 J/kg
Mixed-layer CIN
-7 J/kg
Mixed-layer LCL
1447 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
251 m²/s²
Significant tornado parameter
0.3
Supercell composite
5.3

Open this sounding in Storm Lab

The text

As transmitted.

106 
WWUS84 KOHX 010843
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
343 AM CDT Sun Aug 1 2021
 
TNZ093-094-010930-
Lawrence TN-Wayne TN-
343 AM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND SOUTHWESTERN LAWRENCE
COUNTIES UNTIL 430 AM CDT...

At 343 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Olive Hill to near Shiloh.
Movement was southeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Collinwood, Clifton, St. Joseph, Cypress Inn, Iron City and Lutts. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3501 8798 3529 8798 3530 8802 3535 8801
      3537 8802 3539 8802 3539 8799 3541 8797
      3542 8800 3545 8794 3500 8741
TIME...MOT...LOC 0843Z 320DEG 31KT 3538 8797 3518 8839 

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 1, 3:18 AM CDT, 25 minutes earlier.

Area forecast discussion, Aug 1, 3:18 AM CDT, 25 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
318 AM CDT Sun Aug 1 2021

.DISCUSSION...

Showers and thunderstorms have moved off to the south and east,
with additional storms still developing in western TN. CAMs have
this activity mainly moving through the southwest and south zones
this morning before continuing off to the southeast. Most of the
mid state will be dry today as the upper shortwave moves out of
the area, and we will remain dry through Monday as the broad upper
trough develops over the eastern US. This will largely be the
story for the remainder of the week as the upper trough slowly
lingers over the region, and mainly brings afternoon chances for
showers and thunderstorms for the east each day starting on
Tuesday. Best chances look to be on Wednesday and Thursday
afternoon for the Plateau, but most of the mid state will stay dry
this week with cooler highs in the 80s.

As the upper low finally gains speed and moves off to the
northeast Friday, temps will be on the rise again as shortwave
ridging follows in its wake. Models remain unsure on precip
chances Friday through the weekend, but summertime afternoon
convection will be possible especially in the eastern zones Friday
and Saturday. Highs will get into the 90s starting on Friday and
into the low to mid 90s Saturday and Sunday. Getting into next
week, model solutions are very disorganized and show very little
similarities other than continued highs in the 90s. But with the
absence of any stronger upper flow, afternoon convection will
remain a possiblity next Monday and Tuesday with current
solutions.

&&

.AVIATION...
06Z TAF DISCUSSION.

Showers and embedded thunderstorms to persist thru 09z across the
mid state area. Aft 09Z, coverage will decrease from northwest to
southeast. Will opt to decrease the coverage in the tafs by
utilizing the vcnty option. Clouds hang on tomorrow but it should
be mostly dry across the taf sites aft 12Z-15Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
Nashville      86  66  86  64  86 /  20  10  10   0  10
Clarksville    84  63  84  61  83 /  10  10  10   0  10
Crossville     79  59  79  59  80 /  40  10  10   0  20
Columbia       86  65  85  63  85 /  40  10  10   0  10
Lawrenceburg   84  65  83  63  83 /  40  10  10   0   0
Waverly        85  66  84  63  84 /  40  10  10   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......Barnwell
AVIATION........21
Hazardous weather outlook, Jul 31, 5:01 AM CDT, 22 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
501 AM CDT Sat Jul 31 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-011015-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
501 AM CDT Sat Jul 31 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

A Heat Advisory continues this afternoon for counties south of I-40
and west of I-65. Heat Index values around 106 are expected.

Some strong to severe thunderstorms may be possible late Saturday
afternoon through the early morning hours Sunday. Main concerns with
any strong thunderstorm development will be gusty strong winds as
well as heavy rainfall which could lead to localized flooding.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Some showers and a few thunderstorms in the morning Sunday may
produce heavy rain and localized flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

06

In the hours before

Local storm report, Aug 1, 12:33 AM CDT, 3 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1233 AM CDT SUN AUG 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1010 PM     TSTM WND DMG     5 SE BURNS              36.01N  87.24W
07/31/2021                   DICKSON            TN   SOCIAL MEDIA

            THREE DOWN ON ROAD AT SPENCER MILL RD NEAR DEAL RD.

&&

EVENT NUMBER OHX2100578

CMA
Local storm report, Aug 1, 1:01 AM CDT, 2 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
101 AM CDT SUN AUG 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1045 PM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
07/31/2021                   MAURY              TN   SOCIAL MEDIA

            TREES DOWN ALONG FITZROY CIRCLE AND STEWART CAMPBELL
            POINT

&&

EVENT NUMBER OHX2100579

21
Local storm report, Aug 1, 1:06 AM CDT, 2 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
106 AM CDT SUN AUG 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     BON AQUA                35.95N  87.33W
07/31/2021                   HICKMAN            TN   SOCIAL MEDIA

            TREE DOWN ACROSS MILL RD.

&&

EVENT NUMBER OHX2100580

21
Local storm report, Aug 1, 1:07 AM CDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NASHVILLE TN
107 AM CDT SUN AUG 01 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0732 PM     TSTM WND DMG     10 SSE CLARKSVILLE      36.43N  87.28W
07/31/2021                   MONTGOMERY         TN   LAW ENFORCEMENT

            A FEW TREES DOWN IN THE SOUTHEASTERN PORTION OF THE
            COUNTY.

0740 PM     TSTM WND DMG     3 WSW ASHLAND CITY      36.26N  87.11W
07/31/2021                   CHEATHAM           TN   SOCIAL MEDIA

            TREES AND POWERLINES DOWN ALONG HWY 49.

0830 PM     TSTM WND DMG     4 NW BELLE MEADE        36.15N  86.91W
07/31/2021                   DAVIDSON           TN   SOCIAL MEDIA

            SEVERAL TREES DOWN IN BELLS BEND AT 3964-4001 OLD
            HICKORY BLVD

0842 PM     TSTM WND DMG     OAK HILL                36.08N  86.79W
07/31/2021                   DAVIDSON           TN   SOCIAL MEDIA

            TREES UPROOTED AND SOME SMALL HAIL. TREES ON A HOUSE
            AND THE ROAD.

0844 PM     TSTM WND DMG     1 NNW OAK HILL          36.09N  86.79W
07/31/2021                   DAVIDSON           TN   SOCIAL MEDIA

            DELAYED REPORT...TSPOTTER REPORT OF MULTIPLE MATURE
            TREES DOWN ON LEALAND LANE BETWEEN BATTERY AND STONEWALL
            FROM FIRST ROUND OF STORMS.

0915 PM     LIGHTNING        GREENBRIER              36.42N  86.80W
07/31/2021                   ROBERTSON          TN   SOCIAL MEDIA

            MAN REPORTEDLY STRUCK BY LIGHTNING INSIDE HIS HOME
            THROUGH A VIDEOGAME CONTROLLER

1010 PM     TSTM WND DMG     BURNS                   36.05N  87.31W
07/31/2021                   DICKSON            TN   SOCIAL MEDIA

            TREE DOWN IN BURNS.

1010 PM     TSTM WND DMG     5 SE BURNS              36.01N  87.24W
07/31/2021                   DICKSON            TN   SOCIAL MEDIA

            THREE DOWN ON ROAD AT SPENCER MILL RD NEAR DEAL RD.

1020 PM     TSTM WND DMG     BON AQUA                35.95N  87.33W
07/31/2021                   HICKMAN            TN   SOCIAL MEDIA

            TREE DOWN ACROSS MILL RD.

1026 PM     FLASH FLOOD      NASHVILLE               36.17N  86.78W
07/31/2021                   DAVIDSON           TN   SOCIAL MEDIA

            2 FEET OF WATER AT THE INTERSECTION OF 3RD AVENUE AND
            CRUTCHER IN EAST NASHVILLE.

1039 PM     TSTM WND DMG     1 E EAST NASHVILLE      36.17N  86.74W
07/31/2021                   DAVIDSON           TN   SOCIAL MEDIA

            TSPOTTER REPORT OF A TREE DOWN AT THE ENTRANCE OF
            SHELBY PARK ON 19TH.

1045 PM     TSTM WND DMG     SPRING HILL             35.74N  86.92W
07/31/2021                   MAURY              TN   SOCIAL MEDIA

            TREES DOWN ALONG FITZROY CIRCLE AND STEWART CAMPBELL
            POINT

1053 PM     TSTM WND DMG     4 WSW EAGLEVILLE        35.72N  86.72W
07/31/2021                   WILLIAMSON         TN   SOCIAL MEDIA

            TREE FELL ON A HOUSE. POWER IS OUT IN THE AREA.

1053 PM     TSTM WND DMG     5 WSW EAGLEVILLE        35.72N  86.74W
07/31/2021                   WILLIAMSON         TN   SOCIAL MEDIA

            TSPOTTER REPORT OF POWER LINES, TREES DOWN, AND A TREE
            DOWN ON A ROOF. 6900 BLOCK OF FLAT CREEK ROAD.

1137 PM     FLASH FLOOD      3 NNW BELLE MEADE       36.14N  86.87W
07/31/2021                   DAVIDSON           TN   SOCIAL MEDIA

            CHARLOTTE PIKE AT AMERICAN ROAD FLOODED AND IMPASSABLE

1137 PM     TSTM WND DMG     1 SSW SHELBYVILLE       35.48N  86.45W
07/31/2021                   BEDFORD            TN   SOCIAL MEDIA

            LARGE TREE DOWN ON BELMONT AVENUE

&&

EVENT NUMBER OHX2100565 OHX2100572 OHX2100573 OHX2100566 OHX2100574
OHX2100570 OHX2100567 OHX2100578 OHX2100580 OHX2100568 OHX2100575
OHX2100579 OHX2100569 OHX2100577 OHX2100571 OHX2100576

21
Special weather statement, Aug 1, 2:40 AM CDT, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Nashville TN
240 AM CDT Sun Aug 1 2021

TNZ093-010830-
Wayne TN-
240 AM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WAYNE COUNTY UNTIL
330 AM CDT...

At 239 AM CDT, Doppler radar was tracking a strong thunderstorm over
Savannah, moving southeast at 25 mph.

Winds in excess of 30 mph and heavy downpours will be possible with
this storm.

Locations impacted include...
Cypress Inn and Lutts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3501 8799 3529 8798 3527 8790 3500 8768
TIME...MOT...LOC 0739Z 309DEG 23KT 3523 8825

13
Special weather statement, Aug 1, 3:43 AM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
343 AM CDT Sun Aug 1 2021

TNZ093-094-010930-
Lawrence TN-Wayne TN-
343 AM CDT Sun Aug 1 2021

...SIGNIFICANT WEATHER ADVISORY FOR WAYNE AND SOUTHWESTERN LAWRENCE
COUNTIES UNTIL 430 AM CDT...

At 343 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 8 miles northeast of Olive Hill to near Shiloh.
Movement was southeast at 35 mph.

Winds in excess of 40 mph will be possible with these storms.

Locations impacted include...
Collinwood, Clifton, St. Joseph, Cypress Inn, Iron City and Lutts.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3501 8798 3529 8798 3530 8802 3535 8801
      3537 8802 3539 8802 3539 8799 3541 8797
      3542 8800 3545 8794 3500 8741
TIME...MOT...LOC 0843Z 320DEG 31KT 3538 8797 3518 8839

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 31, 7:03 PM CDTSevere Thunderstorm WarningOHXRobertson27 min
Jul 31, 7:07 PM CDTSpecial Weather StatementOHXRobertson23 min
Jul 31, 7:27 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Montgomery20 min
Jul 31, 7:31 PM CDTSpecial Weather StatementOHXDavidson, Robertson44 min
Jul 31, 7:41 PM CDTSpecial Weather StatementOHXRobertson34 min
Jul 31, 7:51 PM CDTSpecial Weather StatementOHXCheatham, Davidson39 min
Jul 31, 7:58 PM CDTSevere Thunderstorm WarningOHXDavidson, Wilson47 min
Jul 31, 8:05 PM CDTSpecial Weather StatementOHXSumner, Trousdale40 min
Jul 31, 8:24 PM CDTSevere Thunderstorm WarningOHXDavidson, Williamson36 min
Jul 31, 8:47 PM CDTAreal Flood AdvisoryOHXRobertson4 hr
Jul 31, 8:57 PM CDTSevere Thunderstorm WarningOHXDavidson, Rutherford, Williamson33 min
Jul 31, 9:10 PM CDTSevere Thunderstorm WarningOHXHouston, Montgomery, Stewart50 min
Jul 31, 9:16 PM CDTSpecial Weather StatementOHXDavidson59 min
Jul 31, 9:48 PM CDTSpecial Weather StatementOHXCheatham, Dickson27 min
Jul 31, 9:53 PM CDTAreal Flood AdvisoryOHXCheatham, Davidson, Robertson, Sumner3 hr
Jul 31, 9:57 PM CDTSevere Thunderstorm WarningOHXCheatham, Dickson, Hickman, Montgomery, Williamson33 min
Jul 31, 10:19 PM CDTSevere Thunderstorm WarningOHXCheatham, Davidson, Marshall, Maury, Williamson41 min
Jul 31, 10:24 PM CDTFlash Flood WarningOHXCheatham, Davidson, Williamson4 hr
Jul 31, 10:52 PM CDTSevere Thunderstorm WarningOHXBedford, Marshall, Maury, Rutherford, Williamson38 min
Jul 31, 10:55 PM CDTAreal Flood AdvisoryOHXDavidson, Rutherford, Wilson16 min
Jul 31, 11:10 PM CDTFlash Flood WarningOHXDavidson, Rutherford, Wilson3 hr
Jul 31, 11:24 PM CDTSevere Thunderstorm WarningOHXLewis, Perry, Wayne36 min
Jul 31, 11:26 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Marshall, Rutherford, Warren34 min
Jul 31, 11:36 PM CDTRiver Flood WarningOHXDavidson3 hr
Jul 31, 11:41 PM CDTRiver Flood AdvisoryOHXDavidson3 hr
Jul 31, 11:55 PM CDTSevere Thunderstorm WarningOHXBedford, Cannon, Coffee, Grundy, Rutherford, Van Buren and 1 more53 min
Aug 1, 2:40 AM CDTSpecial Weather StatementOHXWayne50 min
Aug 1, 4:29 AM CDTSpecial Weather StatementOHXLawrence, Wayne46 min
Aug 1, 6:47 AM CDTSpecial Weather StatementOHXGiles, Lawrence43 min

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.